MAUDE Adverse Event Report: DEPUY MITEK LLC US FULLY FLUTED REAMER, 5MM; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US FULLY FLUTED REAMER, 5MM; CANNULATED SURGICAL DRILL
Model Number 219442
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that preoperatively to a knee arthroscopy procedure in sterile processing, it was observed that the reamer device broke down and was not used.It was not reported if there was a delay in the surgical procedure.It was not reported if a spare device was available for use.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: b5: the following additional information was inadvertently missed on the initial report: * how was the procedure completed?: by using a larger diameter reamer (instead of 5mm, they used a 6mm) ¿ loaner device: no, they were the owner ¿ another like device: no ¿ other(describe): no * was an alternative product readily available?: no, they used a lager diameter to start the lca tunnel (6mm instead of the 5mm, the one which broke).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: complaint description: the hospital (ospedale di vittorio veneto- ulss 2 marca trevigiana) decided to use the product some months later the purchase.After the very first sterilization, the reamer broke down and it immediately became not available for its use during the surgery customer reference/po/service head nurse, did the event occur during sterile processing? yes, did the event occur during field inspection? yes, did the event occur during internal service activities such as calibration? unknown, patient status/ outcome / consequences no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? none, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study unknown, (b)(4): device property of none, device in possession of agent by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True investigation summary: the device was received broken in 2 pieces at cq.Hence, the complaint is confirmed.The device fractured at between mark "70" and "80".No structural anomalies were observed.Based on given the information provided we cannot discern a definitive root cause for the reported failure.Possible root causes could be excessive force may have been applied during use or it could have been dropped at some time.A manufacturing record evaluation was performed for the finished device [1108009 ] number, and no non-conformances were identified.At this point, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
FULLY FLUTED REAMER, 5MM
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10275512
Report Number1221934-2020-01824
Device Sequence Number2246437
Product Code HTO
UDI-Device Identifier10886705006489
UDI-Public10886705006489
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219442
Device Catalogue Number219442
Device Lot Number1108009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer07/15/2020
07/31/2020
09/29/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date07/15/2020
08/03/2020
09/30/2020
Patient Sequence Number1